Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling weak and bloated after increasing dose for high cholesterol. What causes fatigue and weakness?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6431 Questions
Question
Results: Vitamin D - 27 LDL - 141 WBC 3.9 Lymph 47 Monocytes 3 Neutrophilis (absolute ) - 1.7 I was on 25mcg and recently increased to 50 since my cholestrol is high and my tsh was still at 3.1. Ever since increasing it, I feel very weak with muscled weakness, but my constant belching and bloating are now gone (was diagnosed with gastritis). What is the cause of this fatigue and very weakness?
Posted Wed, 4 Dec 2013 in General Health
 
 
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Dose hike is not related to weakness. Detailed Answer: Hello Thanks for writing to XXXXXXX Fatigue and weakness may be due to altered lipid profile.Lipid profile becomes altered in hypothyroidism.You didn't mentioned complete lipid profile,though mentioned about LDL which is raised.You need medication if Lipid profile is altered.You need single atorvastatin or combination with fenofibrate depends upon profile report. Dose is rightly increased form 25 mcg to 50 mcg.Dose hike is not the cause for weakness,other causes should be searched. Weakness may also be due to other reasons. You need proper clinical examination and investigations. Investigations include routine hemogram,RBS,LFT,RFT,Lipid profile,urine RE/ME,Ultrasound of abdomen,Further investigations may be done if needed. Vitamin D level is also towards lower side.You can take oral powder preparation of vitamin D weekly with XXXXXXX warm milk at night for 8 weeks. Get well soon Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Feeling weak and bloated after increasing dose for high cholesterol. What causes fatigue and weakness? 16 minutes later
Here are my complete lab results when i was on 25mcg. I felt like this when my dose was increased
 
 
Answered by Dr. Indu Kumar 14 hours later
Brief Answer: Muscle pain and weakness is not due to dose hike Detailed Answer: Hello Thanks for writing back Fatigue and weakness is due to other reasons.It is not related to dose hike of Synthroid. At present You can take multi vitamin tablets and nutritious diet. I have gone through your reports.Your TSH was within normal limit. Dose was probably hiked due to altered lipid profile and you can have repeat lipid profile after six weeks.If lipid profile is not corrected then hypolipidemic drugs should be given.In that case you can take tablet atorvastatin 10 mg after food at night.Then also you need repeat lipid profile after six weeks to see response of atorvastatin.If you have persistent muscle weakness then you can discuss your case with cardiologist.Atorvastatin causes muscle pain as its side effect. You should increase your physical activity in the form of exercise and walking.It is very important in your case.You should also avoid smoking and taking alcohol if you take these stuff. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor